MAUDE Adverse Event Report: REGEN LAB SA REGENKIT-BCT; REGENKIT-BCT FAMILY KITS: PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING

REGEN LAB SA REGENKIT-BCT; REGENKIT-BCT FAMILY KITS: PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Model Number RK-BCT-3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the blood collection, the physician (user) noticed that the glass tube regen bct was faulty for vacuum, only few drops of blood entered in the tube but not enough to continue the procedure.The tube may have had small cracks which caused the lack of vacuum in the tube.Thus, he wanted to remove the tube from the collection device.When he removed the tube from the collection device, he got cut at his thumb by the broken glass tube.Stitches have been performed by another physician and they healed very well.User did not undergo further blood contamination testing due to being familiar with the patient medical history.It has been asked the reason why he has voluntarily decided not to perform such tests.Regen lab has highly recommended to perform these tests.After investigation in device master record, no deviation was recorded during manufacturing for this specific tube batch.It is to be noted that the percentage of incidents with this batch of tube is very low (4 incidents which concerns 5 faulty tubes among (b)(4) manufactured tubes, occurrence (b)(4)%).During the analysis of the customer complaints of q1q2 2019, we evaluated the total occurrence of broken tubes at (b)(4)%.Broken tubes in rare cases may occur because of transportation conditions.However, transportation tests have been conducted and were conform, no broken tubes were reported.The list of incidents was verified, and since the beginning of marketing of device no user injury was reported related to broken glass tube.Finally, ifu currently warms user about risk of cross-contamination and broken tubes: "use proper safety precautions to avoid contact with patient blood or cross-contamination.Use proper safety precautions to guard against needles or broken tubes.Do not use sterile component of this kit if package is opened or damaged.Do not use components of this kit if they are broken or present a defect." this incident is about a user injury that occurred in (b)(6).Because this injury potently expose the user to patient blood, regen lab, as manufacturer, has decided to announce it to (b)(6), the national competent authority in the country where the incident has happened), (b)(6) (the national competent authority in the country where regen lab headquarters are located) and the food and drug administration (fda, the national competent authority in the us where the same product code is also sold, but not with same udi).
 
Event or Problem Description
During a blood draw procedure for preparing platelet-rich plasma (prp), the physician noticed the tube for collecting blood had not enough vacuum.He stopped the procedure.By removing the faulty tube from the tube holder of the transfer device, the glass tube broke and doctor got cut at his thumb.Stitches were performed on site by another doctor and have healed well.Physician was exposed to patient blood as few entered in the tube.The physician recovered well and did not want to undergo further blood contamination testing due to being familiar with the patient medical history, despite the strong recommendations of the manufacturer to carry out the tests.

Brand Name
REGENKIT-BCT
Common Device Name
REGENKIT-BCT FAMILY KITS: PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Manufacturer (Section D)
REGEN LAB SA
en budron b2
le mont-sur-lausanne, vaud 1052
SZ  1052
MDR Report Key9316561
Report Number3008496303-2019-00001
Device Sequence Number14021252
Product Code ORG
UDI-Device Identifier07640138980411
UDI-Public7640138980411
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
BK110061
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberRK-BCT-3
Device Catalogue NumberSF-26V321
Device Lot Number210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;